MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146165B1
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: it was reported that: on the afternoon of (b)(6) 2023 in operating room 18 they were performing a nephrostomy and they used this device, leaving a longitudinal thread inside the patient when removing the guide wire additional information received july 11, 2023: 1.Per event, "leaving a longitudinal thread inside the patient when removing the guide wire".Please further clarify.-that's the only information that we have.2.Please further describe the decision to leave the detached component in the patient.(it is unclear if snaring attempts were unsuccessful, the device migrated post detachment, is lodged in an unreachable location, etc).Please be specific.-it was not a decision, it was an issue of the guidewire that broke inside of the patient and due to this, they can't recoup the broken part left there.3.How was the device removed (i.E snaring, other retrieval devices or invasive techniques or was it simply removed as a whole all together)? like usually.4.What is the current condition of the patient? stablized.5.How was the procedure completed? (with another of the same device, with a different device, rescheduled, or postponed.) don't know.6.Per fda requirement, initial reporter/physician details involve in the procedure we don't have this data.7.What was the target vessel that the physician was working on? kidney vessels.8.Please provide lesion characteristics: don't have it.9.Is the complaint device available for analysis? if yes, when is the expected date of return? if no, please state the reason why.No, part of it is inside of the patient and the other part is not available.
 
Additional Manufacturer Narrative
It was reported that the product would not return as a part of the product is inside the patient and the other part is not available; therefore, no physical analysis can be performed.It was reported that the device was used while performing a nephrostomy.Please note that this model of zipwire hydrophilic guidewire is intended to facilitate placement of devices during diagnostic and interventional procedures and is labeled as such.Attempts to gather additional event details have been made.At the time of this report, no further details are available.A review of the device history records of the specimen device performed by (b)(6) does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." the complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
This medwatch follow up report is being filed in response to the receipt of additional event information.The additional information indicates that the guidewire fragment was removed.Product return status has not been updated; therefore, this report does not include such analysis.It was reported that the device was used while performing a nephrostomy.Please note that this model of zipwire hydrophilic guidewire is intended to facilitate placement of devices during diagnostic and interventional procedures and is labeled as such.A review of the device history records of the specimen device performed by (b)(4) does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: - do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.- to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.- if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel.".The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: it was reported that: on the afternoon of 07/04/23 in operating room 18 they were performing a nephrostomy and they used this device, leaving a longitudinal thread inside the patient when removing the guide wire additional information received july 11, 2023: 1.Per event, "leaving a longitudinal thread inside the patient when removing the guide wire".Please further clarify.-that's the only information that we have.2.Please further describe the decision to leave the detached component in the patient.(it is unclear if snaring attempts were unsuccessful, the device migrated post detachment, is lodged in an unreachable location, etc).Please be specific.-it was not a decision, it was an issue of the guidewire that broke inside of the patient and due to this, they can't recoup the broken part left there.3.How was the device removed (i.E snaring, other retrieval devices or invasive techniques or was it simply removed as a whole all together)? -like usually.4.What is the current condition of the patient? stablized.5.How was the procedure completed? (with another of the same device, with a different device, rescheduled, or postponed.) -don't know.6.Per fda requirement, initial reporter/physician details involve in the procedure -we don't have this data.7.What was the target vessel that the physician was working on? -kidney vessels.8.Please provide lesion characteristics: -don't have it.9.Is the complaint device available for analysis? if yes, when is the expected date of return? if no, please state the reason why.-no, part of it is inside of the patient and the other part is not available.Additional information provided on 24 july 2023: the doctors that performed that surgery are on vacation, so we can't provide any further information about what happened.We've been talking with other colleagues from the same department and it seems that the surgery could be finished and they removed the guidewire part that broke before.Additional questions submitted 24 july 2023: 1.Will you continue to attempt to gain information from the doctors that performed the surgery since they are reported to be on vacation? 2.Regarding completion of the procedure, was it with the same device or was the device exchanged? 3.Regarding the removal, it was initially reported that the fragment was left in the patient.Was an additional surgery scheduled to remove the fragment or was the fragment removed once it was noticed that it was left in the patient? please clarify.Response received 10 august 2023: the doctors are still on vacation so we won't be able to record more info till september.As it has been said by their colleagues, it seems that they finished the surgery with another product and without any other complication, so i understand that the fragment remaining inside the patient was extracted during the same surgery.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key17349972
Report Number9680001-2023-00111
Device Sequence Number5466911
Product Code DQX
UDI-Device Identifier08714729754763
UDI-Public08714729754763
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberM00146165B1
Device Catalogue Number41496
Device Lot NumberJRZ8243339
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown